It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board


Allergies Board Index
Board Index > Allergies | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


The last two weeks I have been itching all over, but no rash. I went to the Doctor today, and she said it doesn't look like I have dry skin, but to stop the itch, she was going to give me a steroid shot, dexamethesone its called. She also took my blood to test for any type of allergy, and told me to take 1 claritin every morning. 5 minutes after I received the shot, I got hot all over my body, like intense hot flashes. My heart wasn't beating fast, but then my vision got weird. My peripheal vision was blurred and black and looked spotty. It happened for like 10 minutes, and the doctor told me I can't be allergic to it and it's probably anxiety from the shots.

It definitely wasn't anxiety. I'm sitting at work now, and every so often I get a minute of hot flashes. I hope this stuff gets out of my system. I don't know if this is normal, since she's telling me it's not a reaction. I really think it is though because I've never felt that before. And when I do get anxiety, that never happens to me.
Very much a side effect of the shot. You will be wound up like an 8 day alarm clock for several days. Blood pressure will go up. It's not fun but it will stop the itch...should last 3-4 days....
Your doctor is very wrong on 2 accounts. First, the steroid is in a base and anyone can be allergic to the base it is in. Second, you can be allergic to steroids. They are made artificially. And I, for one, am very allergic to steroids in all forms...injected, pills, inhaled, eye drops, skin creams. I break out in hives and get asthma attacks.

But what you describe doesn't sound allergic. Any kind of immediate reaction like that would also affect your BP and pulse. It could very well be a response to the steroid. They raise all sorts of hormones in the body. Just wait it out and see how it goes. If you get very lightheaded and your heart starts to race, then check with your doc.

hugs..............Jenny
sounds like side effects, steroids can cause a lot of them: sleeplessness, mood swings, shakiness, hot flashes, water retention, increased blood sugar, these are just some of the many side effects, which is why I only take them under the most dire circumstances.





All times are GMT -7. The time now is 05:47 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!